Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 24, 2000, 12:59 PM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 24, 2000, 12:59 PM CDT (17:59 UTC)
- Expired
- Sep 24, 2000, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 116 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3413 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 241803 COR FFWSJT TXC105-242100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1259 PM CDT SUN SEP 24 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CROCKETT COUNTY IN SOUTHWEST TEXAS * UNTIL 400 PM CDT * AT 1250 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHEASTERN CROCKETT COUNTY...OR ABOUT 17 MILES SOUTH OF OZONA. THE STORMS ARE NEARLY STATIONARY * RAINFALL TOTALING 2 TO 3 INCHES HAS BEEN ESTIMATED BY RADAR SINCE 1130 AM IN THE WARNED AREA...WITH ADDITIONAL RAINFALL UP TO 3 INCHES POSSIBLE THROUGH 400 PM CDT. DRAWS AND LOW WATER CROSSINGS ALONG HIGHWAY 163 AND RANCH ROAD 1973 WILL LIKELY BECOME FLOODED AND IMPASSABLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YO#UR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3046 10128 3034 10116 3042 10098 3074 10100
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 11:40 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 24, 11:40 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1140 AM CDT SUN SEP 24 2000 CONTINUE TO UPDATE THE FORECAST THIS MORNING AS THE COLD FRONT MOVES ACROSS THE AREA. AS OF 1630Z...FRONT HAD DROPPED SOUTH OF A SAN ANGELO TO BROWNWOOD LINE. SHOWERS AND STORMS INCREASING AHEAD OF THE FRONT...WHERE TEMPERATURES ARE STILL IN THE 80S. ALREADY HAVE HIGH POPS ACROSS THE SOUTHERN ZONES...BUT WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...WENT AHEAD AND MENTIONED LOCALLY HEAVY RAINFALL AS WELL. NORTH OF THE FRONT...RADARS STILL SHOWING A FEW SHOWER AS FAR NORTH AS THE BIG COUNTRY. HAVE LOWERED POPS ACROSS THE NORTHERN HALF OF THE AREA...BUT WILL LEAVE SOME MENTION IN. FINALLY... TEMPERATURES HAVE DROPPED INTO THE 50S ACROSS THE BIG COUNTRY AND 60S CONCHO VALLEY AND HEARTLAND. MODEL DATA NOT SUGGESTING MUCH IF ANY CLEARING THIS AFTERNOON SO TEMPERATURES WILL STRUGGLE TO CLIMB. THUS...HAVE LOWERED FORECAST HIGHS BEHIND THE FRONT AS WELL. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:03 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 57 min |
| Sep 24, 2:38 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 37 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.